Withdrawal from Lexapro, Welbutrin, Lyrica, prescribed Ziprasidone.

Posted by miss2sassy @miss2sassy, Mar 22, 2016

I am successfully withdrawing from Lexapro, Welbutrin, and Lyrica. Stopped these meds mid December 2015. There are mild side effects but am pleased with progress. I now have mental clarity beyond any hopes over the past 10 years. Yesterday my new new doctor prescribed Ziprasidone HCL 20mg for mild bipolar disorder. I filled the scrip, but have not started the medication. Have been researching the side effects, which are frightening. Am calling the Dr. today to say I will not take this. It seems to me that I am being prescribed medicine for temporary side effects. I am trying to find help for fibromyalgia and think that reducing stress will help. Have had many years of various levels of “trauma” which caused the fibro.
I understand that mental/mood disorders can be difficult to treat but am getting frustrated. I don’t feel like I am being heard by the new internist, pain management Dr. or psychiatric physician assistant.

Liked by littlecroissant

@lisalucier

Hi, @rascal1 – I'd suggest this discussion on tapering off of Alprazolam (Xanax): https://connect.mayoclinic.org/discussion/xanax-withdrawal/

You might be interested in reading through the posts there and posting any comments or questions of your own as a reply to another member's post or at the very end of the discussion thread.

Jump to this post

Thank you

REPLY
@rascal1

Does anyone know the appropriate discussion group for me? I’m new to online groups

Jump to this post

Hello @rascal1

I agree with @parus, that this is not an easy time for you. I am so sorry for the loss of your daughter, especially as you were recovering from surgery. Her death certainly came at a time when you were most vulnerable.

I would encourage you to also join our discussion group on Grief and Loss. Even though your daughter died a couple of years ago, I feel this discussion group would still be helpful to you.

Here is the link, https://connect.mayoclinic.org/discussion/loss-and-grief-how-are-you-doing/, Here you will meet others who have also experienced loss. Feel free to read what others have posted and then post as you are comfortable doing so.

Will you post again and let me know how you are doing?

Liked by Lisa Lucier

REPLY
@hopeful33250

Hello @rascal1

I agree with @parus, that this is not an easy time for you. I am so sorry for the loss of your daughter, especially as you were recovering from surgery. Her death certainly came at a time when you were most vulnerable.

I would encourage you to also join our discussion group on Grief and Loss. Even though your daughter died a couple of years ago, I feel this discussion group would still be helpful to you.

Here is the link, https://connect.mayoclinic.org/discussion/loss-and-grief-how-are-you-doing/, Here you will meet others who have also experienced loss. Feel free to read what others have posted and then post as you are comfortable doing so.

Will you post again and let me know how you are doing?

Jump to this post

Thanks so very much!

REPLY
@mrshmallow

@miss2sassy – I’m curious whether your side-effects from withdrawing from those meds included anything in the kidney/urinary department. I stopped taking my Welbutrin a couple days ago and suddenly started experiencing some general swelling in my right foot and hand. The possibility of a kidney problem has me freaked out.

Jump to this post

Get checked out also can be heart failure go to the doctor

REPLY
@nseidel

Get checked out also can be heart failure go to the doctor

Jump to this post

Pure hell, feel like I got hit by a truck Severe mood swings.i broke down yesterday and saw Doctor.

REPLY
@nseidel

Get checked out also can be heart failure go to the doctor

Jump to this post

I have had heart checked but thanks much !

REPLY
@nseidel

Pure hell, feel like I got hit by a truck Severe mood swings.i broke down yesterday and saw Doctor.

Jump to this post

Hi, @nseidel – you mentioned you saw your doctor. What did he or she say about the severe mood swings with your taper and feeling like you got hit by a truck?

REPLY
@kelseydm

Hi @miss2sassy! Welcome to Connect! Congratulations on your withdraw progress… that is no easy task, so kudos for sticking through it. I think it is great that you are taking a critical eye to new prescriptions. It’s so important that we be our own health advocates. Have you spoken to your doctor about the fact that your goal is to be on less medication? If not, that might help him understand where you are coming from, especially when you explain that you’d rather face the mild symptoms you have now than the possible side effects of the medication. Then, if you feel like they still aren’t on the same page as you, it may be time to interview some other doctors. Especially when it comes to pain management and psychiatry, having a doctor you can trust is crucial.

In the meantime, here is some info on lifestyle changes that may help with your fibromyalgia in addition to reducing stress: http://www.mayoclinic.org/diseases-conditions/fibromyalgia/basics/lifestyle-home-remedies/con-20019243. There are also alternative medicine options like acupuncture, massage and yoga that have shown promise in reducing symptoms. Have you tried any of those?

I’m tagging @edriaragosin, @luladavis, @gmonroe1986, @happymom, @learningtolive2, @Gavin and @mlemieux because they have all posted in the past about issues with fibromyalgia, pain management or similar medications to those you mentioned, and may have something to add to the conversation. Hopefully you all can help support each other!

Jump to this post

Hi. I come from a family all on an antidepressant of some kind. My father has been on benzos 20mg for 20 plus years and I’m very worried for him. He says he needs the drug to keep working for his family, otherwise he gets very bad withdrawal side effects. Rehab is so expensive and at the moment he is the sole provider of the family. I’m very worried that he might get a heart Attack or enter a coma. I’m at a loss for what to do. Please advise.

REPLY
@littlecroissant

Hi. I come from a family all on an antidepressant of some kind. My father has been on benzos 20mg for 20 plus years and I’m very worried for him. He says he needs the drug to keep working for his family, otherwise he gets very bad withdrawal side effects. Rehab is so expensive and at the moment he is the sole provider of the family. I’m very worried that he might get a heart Attack or enter a coma. I’m at a loss for what to do. Please advise.

Jump to this post

Withdrawal from Lyrica did a number on me, I’m 8 months out. It gave me severe anxiety which I am still struggling with, panic and agoraphobia. But I’m making it with counseling. I’m now using CBD oil which is helping a lot, maybe your father could try this. Prescription medication takes over our system and it’s so easy to depend on it. In the beginning of my withdrawal they gave me Ativan to help but I weaned myself if it and just using the oil. It has been rough so I can understand how your father is feeling. There’s a group on FB about CBD oil if you have an account there it’s worth signing up for to read about people’s adventures and advice they share

REPLY
@cdcc

Withdrawal from Lyrica did a number on me, I’m 8 months out. It gave me severe anxiety which I am still struggling with, panic and agoraphobia. But I’m making it with counseling. I’m now using CBD oil which is helping a lot, maybe your father could try this. Prescription medication takes over our system and it’s so easy to depend on it. In the beginning of my withdrawal they gave me Ativan to help but I weaned myself if it and just using the oil. It has been rough so I can understand how your father is feeling. There’s a group on FB about CBD oil if you have an account there it’s worth signing up for to read about people’s adventures and advice they share

Jump to this post

I don’t know how to get on the CBD oil site. May I ask what brand you use and where you get it ?

REPLY
@rascal1

I don’t know how to get on the CBD oil site. May I ask what brand you use and where you get it ?

Jump to this post

On FB just search CBD oil. I order mine from Charlottes Web, it’s calked Hemp oil same as CBD chocolate mint flavor. Small bottle $40. I also ordered CBD Oil from Lazarus

REPLY

@cdcc. Thank you so very much! I’ve done so much reading on CBD but good to know brands others find successful !
The best to you!

REPLY
@rascal1

@cdcc. Thank you so very much! I’ve done so much reading on CBD but good to know brands others find successful !
The best to you!

Jump to this post

Thank you, I’m still struggling

REPLY
@cdcc

Thank you, I’m still struggling

Jump to this post

I’m trying to wean off Xanax after being on it for years Drs lead me to believe then that it’s not habit forming so they kept prescribing it. Now physical problems too . I’m still titrating down and life is just not the same.

REPLY
@hopeful33250

Hello @rascal1

I agree with @parus, that this is not an easy time for you. I am so sorry for the loss of your daughter, especially as you were recovering from surgery. Her death certainly came at a time when you were most vulnerable.

I would encourage you to also join our discussion group on Grief and Loss. Even though your daughter died a couple of years ago, I feel this discussion group would still be helpful to you.

Here is the link, https://connect.mayoclinic.org/discussion/loss-and-grief-how-are-you-doing/, Here you will meet others who have also experienced loss. Feel free to read what others have posted and then post as you are comfortable doing so.

Will you post again and let me know how you are doing?

Jump to this post

I’ve been to grief and reintegration recovery groups which have helped .
I’m still trying to find a group for those trying to wean from Xanax
Do you know?

REPLY
Please login or register to post a reply.